Alert archive / Missouri / Areal Flood Warnings in 2016
Areal Flood Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jul 3, 2016, 11:16 AM CDT for Boone County, Moniteau County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2016, 11:16 AM CDT (16:16 UTC)
- Expired
- Jul 3, 2016, 5:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 12:40 PM CDT | HEAVY RAIN 7.2 | 1 Sw Columbia, MO | STORM TOTAL SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.8
The text
As transmitted.
730
WGUS43 KLSX 031616
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 AM CDT SUN JUL 3 2016
MOC019-135-032215-
/O.NEW.KLSX.FA.W.0002.160703T1616Z-160703T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONITEAU MO-BOONE MO-
1116 AM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
NORTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI...
BOONE COUNTY IN CENTRAL MISSOURI...
* UNTIL 515 PM CDT SUNDAY
* AT 1111 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING
IN SEVERAL LOCATIONS. ROUTES E AND ZZ ON THE WEST SIDE OF COLUMBIA
HAVE BEEN CLOSED DUE TO FLOODING...AS WELL AS SEVERAL SECONDARY
ROADS. BETWEEN 4 AND 7 INCHES OF RAIN HAVE FALLEN IN THE PAST 36
HOURS. MORE RAIN IS FORECAST LATER THIS AFTERNOON.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA...ASHLAND...HALLSVILLE...JAMESTOWN...ROCHEPORT...MURRY...
MIDWAY...EASLEY...LUPUS...MCBAINE...SANDY HOOK...
WILTON AND KLIEVER.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 115 AND 133.
THIS ALSO INCLUDES ROCK BRIDGE STATE PARK...FINGER LAKES STATE
PARK... AND JEWELL CEMETERY HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3892 9250 3898 9257 3913 9249 3914 9211
3906 9212 3903 9214 3902 9213 3890 9217
3888 9215 3887 9216 3887 9215 3881 9214
3880 9216 3874 9218 3872 9235 3874 9239
3871 9240 3868 9262
$$
BYRD1 follow-up statement
681
WGUS83 KLSX 032210
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SUN JUL 3 2016
MOC019-135-032218-
/O.EXP.KLSX.FA.W.0002.000000T0000Z-160703T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONITEAU MO-BOONE MO-
510 PM CDT SUN JUL 3 2016
...THE FLOOD WARNING WILL EXPIRE AT 515 PM CDT FOR NORTHEASTERN
MONITEAU AND BOONE COUNTIES...
THE HEAVY RAIN HAS ENDED AND FLOOD WATERS ARE RECEDING OR HAVE
RECEDED...NO LONGER POSING A THREAT TO LIFE OR PROPERTY. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3892 9250 3898 9257 3913 9249 3914 9211
3906 9212 3903 9214 3902 9213 3890 9217
3888 9215 3887 9216 3887 9215 3881 9214
3880 9216 3874 9218 3872 9235 3874 9239
3871 9240 3868 9262
$$
CARNEYWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 3, 7:10 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 7:10 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
710 AM CDT SUN JUL 3 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 417 AM CDT Sun Jul 3 2016
Busy weather day on tap for the region. The Flash Flood Watch will
remain as is thru today. Ongoing activity along and N of the 850mb
front has produced a band of heavy rain of 3-6 inches overnight that
extends from the N side of the KC metro to near COU where closer to
2-4 inches has fallen. The day will start with this E-W band of
mostly rain with some embedded thunder along and north of the I-70
corridor. This will continue to work E thru the mrng. Heavy rainfall
will continue to be a threat as the convection will be efficient
rain producers...partly due to a band of PWATS near 2 inches that
extends along I-70. There should be a bit of a break...for at
least a few hrs behind this MCS before addtnl activity dvlps this
aftn.
SFC warm front currently extends SE into AR from an area of low
pressure in cntrl KS. The low is fcst to track E along I-70 today.
This will allow the warm front to lift to near I-70 by this aftn as
well putting areas to the S in the warm sector. This will be a warm
moist unstable airmass characterized by Dps in the low/mid 70s which
will help generate SBCAPE values of 2000-3000 J/kg. Couple that with
0-6 km bulk shear of 30-40 kts and you set the stage for the
potential of SVR TSTMs...which is why SPC has locations along and S
of I-70 in a slight risk. Wind should be the greatest threat but
the tornado threat is not nil. Convection should initiate mid
afternoon. The threat for heavy rainfall should shift along and S of
I-70 for this next round of precip which will extend into tonight.
2%
.LONG TERM... (Tonight through Saturday)
Issued at 417 AM CDT Sun Jul 3 2016
(The Rest of the Holiday Weekend: Tonight - Independence Day/Monday)
Heavy rainfall/flash flooding event is underway across the CWA and
is expected to be continuing at the beginning of tonight in some
portions of the Watch area.
The general premise remains the same: stream of upper level
disturbances in a relatively flat flow aloft intersecting a very
moist and moderately unstable atmospheric column with a surface
frontal boundary nearby as well. The result will be waves of rain
and embedded thunderstorms with very efficient rain processes
thanks to deep warm cloud layers and very high PW values thru the
column.
The GFS H85-H7 moisture transport magnitude has done an excellent
job at where the heavy rain is most likely to be focused (despite
the missed location of its QPF) and would support the heaviest
rainfall to be focused near and just south of I-70 at the start of
this evening and then slowly sinking southward overnight and even
shows support for maintenance thru all of Monday morning. This
leads to suggest that rainfall amounts forecasted for these areas
may not be heavy enough and will need to be monitored.
Such as it is, total rainfall amounts (adding in the up to 4-5" of
rainfall already realized in parts of central MO) could approach 7"
by the time it is done in parts of central MO, with 2 to 4" for much
of the rest of the I-70 corridor, and 1 to 3" elsewhere. The FFA by
and large still looks valid, although the most northerly sections in
parts of northeast MO and west-central IL may be good candidates for
an early cancellation at some point.
Some severe wx potential will exist into this evening carrying over
from this afternoon with damaging winds the primary threat.
(Tuesday - Saturday)
Models continue to modestly develop a RIDGE into our region but
keeps us close enough to the main westerlies to also not maintain
any clear signal for drier wx. Should continue to see an occasional
upper level focus for convection every day or two with a front
possibly dropping down in time for next weekend. This results in
PoPs each day ranging from climo 20% to 40% when a clearer signal is
seen, with Tuesday the only dry day.
Of greater importance will be a return of heat with dewpoints on the
high side thanks to the recent anticipated rainfall, and could yield
several days in a row of 100+ heat index values each afternoon with
a couple breaking 105-110, but will also depend on how well
convection can stay away to allow for the heat. Tuesday looks to be
a very warm day with max temps already returning into the low 90s
for many places...the dangerous heat/humidity combo begins on
Wednesday.
TES
&&
.AVIATION... (For the 12z TAFs through 12z Monday Morning)
Issued at 652 AM CDT Sun Jul 3 2016
Another busy aviation day today and tonight. ongoing precip will
come to and end from W to E later this mrng across MO and early
this aftn in IL...though there may not be much of a break in KUIN.
Plenty of IFR CIGs to boot. CIGs may not move much in COU and UIN
but should come up some across SE MO...including the STL metro...and
sthrn IL as a SFC warm front lifts into the area. There is some
question as to how far N the front will make it today and that is
key. S of the bndry...winds become sthrly and CIGs should be VFR.
SHRAs/TSTMs should redvlp along and S of I-70 this aftn...in the
VC of the warm front. This activity is expected to persist thru
the night but should slide just SE of the STL metro sites by 06Z.
The sthrn portion of the metro area...including KCPS...may be very
close to the NWrn edge of the precip shield after midnight.
Specifics for KSTL:
Should be several hrs before precip moves into the terminal from
cntrl MO. Think CIGs should come up just a bit as the precip moves
into the area. Precip should only last a few hrs before another
break early this aftn. A warm front will be near the terminal this
aftn. S of this bndry...winds will be sthrly with VFR CIGs...to
the N E/ESE winds and IFR/MVFR CIGs. This will be a close call and
have low confidence on the exact position of the front this aftn.
Addtnl convection will dvlp in the VC of this bndry this aftn and
persist most of the evng. Precip should come to an end by 06Z but
will remain just SE of the terminal overnight. Low pressure will
pass just N of the terminal overnight allowing winds to become
Wrly by Monday mrng.
Miller
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Monday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint
Charles MO-Saint Louis City MO-Saint Louis MO-Shelby MO-
Warren MO-Washington MO.
IL...Flash Flood Watch through Monday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 3, 4:40 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CDT SUN JUL 3 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 440 AM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NUMEROUS ROUNDS OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION...SLOWLY SHIFTING TO THE SOUTH BY LATE TONIGHT. DURING THIS PERIOD...THE GREATEST RISK OF HEAVY RAIN AND FLOODING IS WITHIN 50 MILES NORTH AND SOUTH OF THE INTERSTATE 70 CORRIDOR WHERE RAINFALL AMOUNTS OF 3 TO 7 INCHES ARE POSSIBLE. PLEASE REFER TO THE FLASH FLOOD WATCH THAT IS IN EFFECT FOR FURTHER INFORMATION. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY FOR AREAS SOUTH OF INTERSTATE 70. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS OF 60 MPH OR GREATER WITH ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON MONDAY...MAINLY SOUTH AND EAST OF SAINT LOUIS...AS A COLD FRONT PUSHES THROUGH. HEAT INDEX VALUES BETWEEN 100 AND 108 DEGREES RETURN TO MUCH OF THE AREA EACH AFTERNOON AND EARLY EVENING FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF 2 INCHES OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING FOR AREAS NEAR AND SOUTH OF INTERSTATE 70. TES
In the hours before
Local storm report, Jul 3, 7:15 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 AM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HEAVY RAIN 1 N COLUMBIA 38.97N 92.33W
07/03/2016 M6.50 INCH BOONE MO TRAINED SPOTTER
STORM TOTAL SO FAR ONE MILE NORTH OF I-70
&&
KELLYLocal storm report, Jul 3, 8:10 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 AM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HEAVY RAIN COLUMBIA 38.95N 92.33W
07/03/2016 M6.22 INCH BOONE MO CO-OP OBSERVER
STORM TOTAL SO FAR
&&
KELLYLocal storm report, Jul 3, 8:32 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM HEAVY RAIN 1 SW COLUMBIA 38.94N 92.34W
07/03/2016 M6.97 INCH BOONE MO PUBLIC
STORM TOTAL SO FAR...6.93 IN PAST 24 HOURS...5.51 IN
PAST 12 HOURS.
&&
BYRDLocal storm report, Jul 3, 8:45 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 AM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HEAVY RAIN TROY 38.98N 90.98W
07/03/2016 M3.01 INCH LINCOLN MO CO-OP OBSERVER
&&
KELLYLocal storm report, Jul 3, 10:00 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HEAVY RAIN WILLIAMSBURG 38.92N 91.70W
07/03/2016 M5.05 INCH CALLAWAY MO TRAINED SPOTTER
STORM TOTAL SO FAR AS OF 9...30AM
&&
KELLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:19 AM CDT | Flash Flood Warning | LSX | Boone, Moniteau | 8 hr |
| Jul 3, 5:09 AM CDT | Flash Flood Warning | LSX | Audrain, Callaway, Montgomery | 8 hr |
Nearby
Areal Flood Warnings in Missouri, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.